MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US LPS EXTRACTOR ADAPTER MORELAND; HIP INSTRUMENTS : EXTRACTION INSTRUMENTS

DEPUY ORTHOPAEDICS INC US LPS EXTRACTOR ADAPTER MORELAND; HIP INSTRUMENTS : EXTRACTION INSTRUMENTS
Catalog Number 298772045
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the surgeon was attempting to remove an lps stem from the patient's femur he had implanted six weeks earlier when the threaded part of the adapter broke off cleanly.Surgeon had to shift gears and cut off the stem with a midas rex so he could slip a trephine over it and ream the bone to eventually remove the stem from the femur.No surgical delay.All pieces were retrieved from the patient.
 
Additional Manufacturer Narrative
(b)(4).The device associated with this report was not received for examination.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LPS EXTRACTOR ADAPTER MORELAND
Common Device Name
HIP INSTRUMENTS : EXTRACTION INSTRUMENTS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key7171489
Report Number1818910-2018-50486
Device Sequence Number13707187
Product Code HWB
UDI-Device Identifier10603295159162
UDI-Public10603295159162
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number298772045
Device Lot NumberAG2079907
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/11/2017
Supplement Date Received by Manufacturer09/27/2018
Initial Report FDA Received Date01/08/2018
Supplement Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight105